MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Injury (2348); Disability (2371)
Date of Event 05/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the ventralight st w/ echo (device #2) device may have caused or contributed to the reported event.To date no medical records have been provided.The information provided alleges that the patient underwent an exploratory laparotomy procedure.Upon entering the patient's abdomen the physician noted that he performed extensive lysis of adhesions and freed the small bowel off of the mesh.Adhesion is a known inherent risk of surgery and is listed in the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventralight st w/ echo (device #2).An additional emdr was submitted to represent the bard/davol ventralight st w/ echo (device #1).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015: the patient underwent laparoscopic repair of an incarcerated ventral hernia.A ventralight st w/echo (device #1) and/or a ventralight st w/echo (device #2) was implanted in the patient during this repair.On (b)(6) 2016: the patient underwent an exploratory laparotomy procedure.Upon entering the patient's abdomen.The physician noted that he performed an extensive lysis of adhesions and freed the small bowel off of the mesh.The attorney alleges prior to and after this procedure, patient suffered severe and debilitating pain.Patient also requires further medical treatment, including likely need for future surgeries.The ventralight st w/ echo (device #1 and/or device #2) implanted in the patient failed to reasonably perform as intended.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries sustained by patient, permanent impairment, mental pain and suffering.

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7803235
Report Number1213643-2018-02849
Device Sequence Number19455092
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5955113
Device Lot NumberHUYG1595
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;